Alert archive / Hawaii / Flash Flood Warnings in 2007
Flash Flood Warning 31, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Feb 23, 2007, 7:04 PM HST for Kauai County, Hawaii. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 23, 2007, 7:04 PM HST (05:04 UTC)
- Expired
- Feb 23, 2007, 10:00 PM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Whole counties
County Kauai County, HI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 23, 9:14 PM HST | FLOOD | Omao, HI | OIC LIHUE REPORTS DEBRIS AND GRAVEL ON TREE TUNNEL RD, BETWEEN POIPU AND KUHIO HIGHWAY. |
| Feb 23, 9:14 PM HST | FLASH FLOOD | Hanalei, HI | HANALEI RIVER BRIDGE STILL CLOSED. OIC LIHUE REPORTS BRIDGE WAS CLOSED AT 653 PM. |
| Feb 23, 9:14 PM HST | FLASH FLOOD | Wailua, HI | OIC LIHUE REPORTS WAILUA RIVER BRIDGE OPEN. HOMEOWNERS FARTHER UP THE VALLEY REPORT MINOR FLOODING IN YARDS NEXT TO RIVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 5.1 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 889 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGHW50 PHFO 240508
FFWHFO
HIC007-240800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
704 PM HST FRI FEB 23 2007
THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE ISLAND OF KAUAI IN KAUAI COUNTY
* UNTIL 1000 PM HST
* AT 657 PM HST...GAGES ON THE HANALEI AND WAILUA RIVERS SHOWED A
RAPID RISE IN WATER LEVEL FROM HEAVY RAIN ACROSS EASTERN KAUAI.
RADAR SHOWS CONTINUES HEAVY RAINFALL CONTINUES FROM KALAHEO
THROUGH THE HILLS WEST OF LIHUE. THE AREA OF HEAVY RAIN WAS NEARLY
STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MOLOAA...WAILUA...KAPAA...KILAUEA...HANALEI...PRINCEVILLE AND
ANAHOLA.
THIS FLASH FLOOD WARNING REPLACES THE FLOOD ADVISORY THAT WAS IN
EFFECT FOR THE ISLAND OF KAUAI IN KAUAI COUNTY.
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1000 PM HST IF FLASH
FLOODING PERSISTS.
LAT...LON 2186 15959 2186 15935 2218 15923 2228 15939
2226 15953
$$
POWELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Feb 23, 4:00 PM HST, 3 hours 4 minutes earlier.
Area forecast discussion, Feb 23, 4:00 PM HST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST FRI FEB 23 2007 .SYNOPSIS...WET TRADES WILL CONTINUE THROUGH THE WEEKEND AND INTO NEXT WEEK...THOUGH WIND SPEEDS MAY FLUCTUATE A BIT. THE HEAVIEST SHOWERS ARE LIKELY IN THE UNSTABLE AIRMASS PREVAILING FROM THIS EVENING THROUGH SUNDAY. && .DISCUSSION...WATER VAPOR IMAGES SHOWED A BAGGY AND SHALLOW UPPER LOW OVER THE MAIN HAWAIIAN ISLANDS WITHIN A LARGER UPPER RIDGE. ALTHOUGH THE LOW DID NOT APPEAR TO BE PARTICULARLY IMPRESSIVE DYNAMICALLY...TEMPERATURES AT 500 MILLIBARS IN THE RANGE OF -12 TO -15 CELSIUS NO DOUBT CONTRIBUTED TO THE DEVELOPMENT OF TOWERING CUMULI FROM SHOWERS BLOWING IN ON THE TRADES. SIMILARLY...AN AREA OF LOW-LEVEL VORTICITY APPROACHING THE ARCHIPELAGO FROM THE EAST PROBABLY WILL ENHANCE SHOWERS NOT ONLY WITHIN IMMEDIATE REACH OF ITS CLOUDS...BUT ACROSS MOST WINDWARD AREAS OF THE STATE. SLIGHTLY WEAKER TRADES PERMITTED THE SHOWERS TO LINGER RATHER LONGER THAN THEY DID YESTERDAY...RESULTING IN A LESS UNIFORM DISTRIBUTION OF RAINFALL...WITH FEWER GAUGES REPORTING GENERALLY LARGER AMOUNTS OVER THE PAST SIX HOURS. OVERALL...ACCUMULATION WAS HIGHEST ON OAHU AND KAUAI FOLLOWED BY THE OTHER ISLANDS...AND SOME OF THE TOWERING CUMULI DRIFTED SIGNIFICANTLY LEEWARD. WHILE THEY WERE NO LONGER AS GUSTY AS EARLIER IN THE WEEK...MODERATE TRADES PERSISTED. GUIDANCE SUGGESTS THAT THE LOW OVERHEAD WILL EXPAND GRADUALLY AS IT BECOMES MORE SHALLOW OVER THE NEXT TWO DAYS...EFFECTIVELY RESULTING IN LITTLE CHANGE. THE COLD AIR ALOFT MAY PERMIT THUNDERSTORMS OVER THIS WEEKEND...BUT SHEAR BETWEEN THE TRADES AND UPPER-LEVEL WIND PROBABLY WILL PROVE TOO STRONG OVER LAND...SO THIS POSSIBILITY IS LIMITED TO THE COASTAL FORECAST. ON THE OTHER HAND...ATMOSPHERIC MOISTURE BANKING UP ALONG AND OVER THE BIG ISLAND SUMMITS...TOGETHER WITH THE VERY COLD TEMPERATURES ALOFT...MAY DEPOSIT SOME FREEZING RAIN OR RIME AT HIGH ELEVATIONS AGAIN TONIGHT AND INTO SATURDAY MORNING. THE COLD AIR WILL MODERATE THROUGH NEXT WEEK...EVENTUALLY REDUCING ITS EFFECT ON THE ISLANDS. A DEEPER UPPER LOW APPROACHING THE AREA FROM THE NORTHWEST OVER THE WEEKEND IS NOT EXPECTED TO REACH QUITE FAR ENOUGH SOUTHEAST TO AFFECT THE STATE MUCH. THE SURFACE RIDGE TO THE NORTHEAST OF THE ISLANDS WILL PERSIST THROUGH MOST OF THE FORECAST PERIOD...THEN RECEDE A BIT BY THE END OF NEXT WEEK. THUS...THE TRADES WILL CHANGE LITTLE AT LEAST THROUGH NEXT THURSDAY. && .MARINE...NO SIGNIFICANT SWELLS ARE EXPECTED DURING THE NEXT SEVERAL DAYS. QUIKSCAT SATELLITE WIND DATA AND SURFACE OBSERVATIONS INDICATED TRADE WINDS NEAR 25 KT IN THE CHANNELS AND SOUTH OF THE BIG ISLAND...REQUIRING A SMALL CRAFT ADVISORY FOR THOSE AREAS. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY THROUGH 6 PM HST SATURDAY FOR THE KAUAI... KAIWI...PAILOLO...AND ALENUIHAHA CHANNELS...AND WATERS SOUTHEAST OF THE BIG ISLAND. WINTER WEATHER ADVISORY FROM 6 PM HST THIS EVENING THROUGH 6 AM HST SATURDAY FOR THE BIG ISLAND SUMMITS AND BIG ISLAND INTERIOR. && RYSHKO
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 3:30 PM HST | Winter Weather Advisory | HFO | Hawaii | 18 hr |
| Feb 23, 9:21 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Feb 23, 11:56 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
Nearby
Flash Flood Warnings in Hawaii, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.